Recovery didnt last


#1

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
Germany
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google
What is your current age, height, weight?
25, 180cm, 80kg
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Isotretinoin
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
30mg/day
What condition was being treated with the drug?
Acne
For how long did you take the drug (weeks/months/years)?
6 month
How old were you, and WHEN (date) did you start the drug?
January 2010, 16 years old
How old were you when you quit, and WHEN (date) did you quit?
Juli 2010, 16 still
How did you quit (cold turkey or taper off)?
Cold turkey
How long into your usage did you notice the onset of side effects?
2-3 months
What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)
Feeling sick like if I got a cold in cycles of 2 month of and on.

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Finasteride, antibiotics, supps like aminos, vitmains and stuff like that
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Low test, fsh and lh. High tsh
Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
My english is not very good so if anyone want to ask me something just send me message.
When I was young I had bad acne so I decided to take accutane. I didn’t know anything about side effects. My doctor tould me only about dry skin and lips.
After a couple of time my dick wasn’t getting hard or just go down when having sex so I googled and found all this shit could be caused by accutane. I didn’t stop the usage because I thought it would go away when I stop it and I really wanted to get rid of my acne( my bad).
So here I am 9 years later and at the best time of my life(should be):blush::rage:.
I have no job no sexual interest and feeling like 90 years old. Interesting thing is that I still have a good pump at the gym when I am able to work out. People ask me if I take steroids sometimes haha
I did a lot of research but I am still not wiser than anyone out there. During the years I had ups and downs sometimes I can arrange myself with the condition and live with it and sometimes I just feel hpeless and want to die.
I had 2 real recoverys since my crash. The first I had when I took antibiotics for a tonsilitis couple of years ago. Felt 90% like before accutane for 2 or 3 weeks with a very high sex drive and had the feeling that I really had to bust a load or I’m gonna exploud. My genitals got close there normal size at that time too. When I stopped the usage I crashed and felt even worse than before.
The secound recovery I had was when I read the book of kevin pezzi who is a doctor with accutane symptoms and claims like he cycles with fin to get his sex drive back.
I tried and over recovered like get a second puberty. My dick grew back and sex felt so amazing I can’t even describe. More intensive than ever before(maybe because the long “abstinance”). I was the horny motherfucker again and even my acne came back. But you know what?! I loved to see the acne really I was proud of it. Everything was great I was 100% me again. For about 4 month I was back in life and thought I was over the mountain. But it didn’t last, things slowly got worse again and now here I am. Maybe my mystake was doing a lot cocaine when I was recovered because at the same it started getting worse.
Atleast it give me hope that it is even possible to recover for us and we are not in this state for ever. Next things I like to try is Trt. I will keep you updated!


#2

Sorry to hear your recovery didn’t last. Please be extremely careful now with substances like Finasteride. Lots of people here have dramatically worsened their symptoms with breaks in use of Finasteride. So when I say be careful, I mean, don’t touch it at all.

Did you know we have a German language folder?:

https://forum.propeciahelp.com/c/de

We’re trying to make this place as welcoming as possible for non-english speakers, would you mind replicating your topic there or just contributing to an existing topic?


#3

Hi @hehehe, thanks for sharing your story and welcome. Your response to finasteride is interesting but not unexpected - you may be interested in reading the post below in which I discussed the (usually temporary and as @Greek says, very risky) use of antiandrogenic substances in PFS/PAS.


#4

@Hehehe, Thanks a lot for mentioning your experiment with finasteride as a treatment for post-Accutane sexual dysfucntion. You have no idea how many people ask me if I know of anyone who tried this. I know of 2 people posting recoveries on the long “repairing damage” thread on acne.org, but they vanished without following-up. There was also a member of this forum who used finasteride to combat hair loss after Accutane and fell into a much worse condition.

Sorry to hear the benefits didn’t last, but this isn’t surprising either, for the reasons discussed in @axolotl’s link.

Did you do this a’ la Kevin Pezzi, where you cycled, or did you take fin daily during this time?


#5

Hi Hehehe,

I am sorry this is happening to you, but you have come to the right place. Here we are trying to solve the mystery around persistent side effects after the use of Finasteride, GnRH analogs, anti-depressants, Isotretinoin (Accutane) and other endocrine disruptors. We believe that they have a common mechanism that leads to the same set of persistent side effects in a subset of predisposed patients.

The good news from your story is that your temporary recoveries suggest that we may not be irreversibly damaged and that with proper androgenetic signaling restored we may recover all or most of what we have lost. To get there, we have a lot of work to do. You can do your part by reporting your side effects to the German authorities (https://nebenwirkungen.pei.de/nw/DE/home/home_node.html) to increase awareness and by contributing to our community projects (Important Announcement: Two Community-Led Research Projects - Please Participate).

There is more to come, so it’s worth sticking around. If you feel more comfortable to post in German, there is also a newly introduced German language sub-forum here (https://forum.propeciahelp.com/c/de).

Good luck/viel Glück!


#6

Yeah its really frustating, but what can we do beside of trying to find a unihersal cure. What are you guys experience with Testosteron replacement therapy? I heard of a couple of accutane victims it has brought them back.
For the guys with pfs it seems to be not working at all


#7

Did those who recover on acne.org said that they are 100% back? For how long they were damaged? Can you give more details if its possible? Thanks Dubya…


#8

Yes. There were 2 full recoveries posted. One said he tapered his way up to 5mg daily of finasteride, then quit when he was feeling better and the recovery stuck when he quit.

The other, I think cycled 1mg, would feel worse, then recover above baseline. He claimed to have repeated this process until fully recovered.

You can find these stories if you feel like sifting through all 600+ pages of the repairing damage thread.

Would absolutely advise against following suit because we have seen several guys on here who had some trouble with Accutane get much worse from taking finasteride. And because these posters appeared out of the blue, claimed to be long term sufferers who recovered, then vanished without a trace. It wouldn’t be surprising if they eventually crashed again and neglected to return to state so.


#9

Thanks Dubya, also, i want to reach you. Something is happening to me and i don’t know why. Can you please take a look on it? I mentioned your name in my thread. The notification should reach you.